or Connect
Mothering › Mothering Forums › Mom › Parenting › Special Needs Parenting › New Seizure med, weird side effect?
New Posts  All Forums:Forum Nav:

New Seizure med, weird side effect?

post #1 of 4
Thread Starter 
Dd has been on Tegretol since May, and stable with no seizures. However, at the end of June she had a fairly big partial seizure that turned into a general seizure and landed us a trip to the hospital. Anyway, neuro decided that the Tegretol was being absorbed too quickly and we would either need to break it up into 4 doses daily (omg no, getting her to take 2 is bad enough torture!) or try giving her Carbatrol sprinkles 2x daily which are like the extended release version of Teg.

Dd is doing well, 2 weeks in and no seizures, even though it is at a slightly lower dosage (by 200mg). Her behaviour has backslid a bit, but that was to be expected. What is most confounding is that she has started wetting her pants all the time. Prior to this, I think there are maybe 2 instances I can think of since her potty learning that she has ever wet the bed or wet herself. Yet now it is a daily occurance. Do you think this is the medication? It doesn't seem to be related to any sort of small time seizure activity, so I am really confused.

Any thoughts?
post #2 of 4
Devon is on Sabril but she doesn't seem to have this as a side-effect. Although, I have heard extra urination is with many meds. and its quite individual too.

BTW. Your DD is growing from a cutie to a lovely, lovely girl!


Mary:
post #3 of 4
i think its a general side effect. my kiddo is on an anti-seizure med and he pees a LOT now. He isnt having accidents like he used to, but sheesh every 20 minutes or so hes goin pee :P
post #4 of 4
Thread Starter 
Thanks for the replies. I'll have to ask about it. She doesn't seem to be urinating more than usual. It's more that she's just not going on the toilet.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Special Needs Parenting
Mothering › Mothering Forums › Mom › Parenting › Special Needs Parenting › New Seizure med, weird side effect?